Parkinson's, epilepsy and heart patients are at risk as three types of drugs are recalled - these are the affected medications

Friday, 28th June 2019, 11:22 am
Updated Friday, 28th June 2019, 1:24 pm
The MHRA warned the drugs could be ineffective (Photo: Shutterstock)

Thousands of patients are at risk as drugs to treat Parkinson's, epilepsy and blood clots have been recalled over fears they could be ineffective.

The Medicines and Healthcare Regulatory Agency (MHRA) has recalled the drugs and is urging patients to check if they are affected.

'Not stored correctly'

The MHRA warned the drugs, which are imported to the UK by B & S Healthcare, may not have been stored correctly and as a result, their treatment could be ineffective.

The three recalled drugs are:

Neupro, for Parkinson's diseaseVimpat, for epilepsyClexane, for treating blood clots

In a statement, the MHRA said: "It has recently come to our attention that medicines have been taken out of the regulated medicines’ supply chain during distribution and later re-introduced.

"This means that the correct transport and storage conditions cannot be guaranteed during this period and, while unlikely, could impact their effectiveness.

"The products have been parallel imported into the UK by B & S Healthcare from Italy and have been re-labelled in B & S Healthcare livery.

"The same batches of products may have been parallel imported legitimately into the UK by other importers. Only those packs in B & S Healthcare livery are within the scope of this Alert.

"The products are believed to be legitimate. There is no evidence that they have been tampered with and these medicines are stable at room temperature."

Patients are being advised to continue taking their medicines and to contact their GP for a new prescription (Photo: Shutterstock)

Advice for affected patients

Patients who have been prescribed the affected medication are being advised to continue taking their medicines and should contact their GP to arrange for a new prescription.

Once the new prescription is received, patients should return the affected batches to their pharmacist.

As a precaution, five other affected medicines are also being recalled at pharmacy level.

These are:

Dovobet GelIncruse InhalerProvisacor (Crestor) 10mg TabletsSeebri BreezhalerSpiriva Inhalation Powder

Patients are again advised to continue taking the medication, but if they have any of these affected products they do not need to arrange for a new prescription.

If patients have any concerns, they should speak to a pharmacist or their GP.

A full list of the affected batches is available on the MHRA website.

This article originally appeared on our sister site, Yorkshire Evening Post.